Alert archive / Alabama / River Flood Warnings in 2016

River Flood Warning 9, NWS Huntsville, AL

February 24, 2016Jackson County, Madison County, Marshall County, Alabama

NWS Huntsville, AL issued this river flood warning at Feb 24, 2016, 10:10 AM CST for Jackson County, Madison County, Marshall County, Alabama. It took effect at Feb 25, 2016, 6:00 AM CST. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Feb 24, 2016, 10:10 AM CST (16:10 UTC)
In effect from
Feb 25, 2016, 6:00 AM CST
Expired
Feb 25, 2016, 6:00 PM CST
In force
12 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, AL, Madison County, AL, Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 30 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Paint Rock River (AL) near Woodville (WDVA1). The gauge peaked at 16.64 ft at Feb 25, 2016, 3:00 PM CST.

actionminormoderate10152002/2402/2502/2602/27
Action stage
13 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03574500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

902 
WGUS44 KHUN 241610
FLWHUN
Bulletin - Immediate Broadcast Requested 
Flood Warning
National Weather Service Huntsville AL
1010 AM CST WED FEB 24 2016

...The National Weather Service in Huntsville AL has issued a Flood 
Warning for the following rivers in Alabama...

  Paint Rock River near Woodville affecting Jackson...Madison and 
  Marshall counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...A flood warning means that flooding along the river 
is imminent or occurring. Move to higher ground to escape flood 
waters. Residents living along creeks and streams should take 
immediate precautions to protect life and property. 
Additional information is available at http://water.weather.gov. Once
there...click on the Tennessee Valley to view local river 
information.

&&

ALC071-089-095-250610-
/O.NEW.KHUN.FL.W.0009.160225T1800Z-160226T0000Z/
/WDVA1.1.ER.160225T1800Z.160225T1800Z.160225T1800Z.NO/
1010 AM CST WED FEB 24 2016

The National Weather Service in HUNTSVILLE AL has issued a Flood 
Warning 
* from Thursday afternoon until Thursday evening.
* At 10 AM Wednesday the stage was 14.1 feet and rising.
* Flood Stage is 16.0 feet.  
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage by early tomorrow afternoon and 
  crest near 16.0 FEET. The river will then fall below Flood Stage 
  late tomorrow afternoon.
* Impact...At 16.0 feet...Flood waters affect mostly bottomland along 
  the river...including low lying farm and pasturelands. 
* Flood history...This crest compares to a previous crest of 16.5 feet
  on Feb 7 2010.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Wed  Wed  Thu  Thu   STG DAY TIME

PAINT ROCK RIVER
Woodville    16.0  14.1 Wed 10 AM 14.5 15.2 15.6 15.9  16.0 Thu 12 PM

&&

LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653


$$

12
1 follow-up statement
821 
WGUS84 KHUN 250205
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
805 PM CST WED FEB 24 2016

...The Flood Warning continues for the following rivers in Alabama...

  Paint Rock River near Woodville affecting Jackson...Madison and 
  Marshall Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not attempt to drive through a flooded road. The 
depth of water is not always obvious. As little as two feet of water 
will carry most cars away. Also...The road bed may be washed out 
under the water...and you could be stranded or trapped. 
Additional information is available at http://water.weather.gov. Once
there...click on the Tennessee Valley to view local river 
information.

&&

ALC071-089-095-251605-
/O.EXT.KHUN.FL.W.0009.160225T1200Z-160225T1800Z/
/WDVA1.1.ER.160225T1200Z.160225T1200Z.160225T1200Z.NO/
805 PM CST WED FEB 24 2016

The Flood Warning continues for the Paint Rock River near Woodville.
* until Thursday afternoon.
* At 7 PM Wednesday the stage was 15.3 feet and rising.
* Flood Stage is 16.0 feet.  
* Minor Flooding is forecast. 
* Forecast...Rise to a crest near 16.0 feet by tomorrow morning. The
  river will then slowly fall below Flood Stage during the day on 
  Thursday.
* Impact...At 16.0 feet...Flood waters affect mostly bottomland along 
  the river...including low lying farm and pasturelands. 
* Flood history...This crest compares to a previous crest of 16.5 feet
  on Feb 7 2010.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Wed  Wed  Thu  Thu   STG DAY TIME

PAINT ROCK RIVER
Woodville    16.0  15.3 Wed 7 PM  15.9 15.8 15.4 15.0  16.0 Thu 6 AM 

&&

LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Feb 24, 6:13 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Feb 24, 6:13 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
613 AM CST WED FEB 24 2016

.UPDATE...
FOR 12Z TAFS

&&

.DISCUSSION...
/ISSUED 240 AM CST WED FEB 24 2016/
STRONG SFC LOW IS NOW LOCATED OVER MIDDLE TN AND WILL CONTINUE TO
MOVE NE FOR THE REMAINDER OF TONIGHT. MEANWHILE THE UPPER LOW IS
CENTERED OVER WRN TN. SHRA/TSRA ASSOCIATED WITH THIS STORM SYSTEM
HAVE DECREASED IN AREAL COVERAGE AND INTENSITY. HOWEVER WITH A 50 KT
LLJ A FEW TSRA MAY PRODUCE STRONG TO SEVERE WIND GUSTS AS THEY MOVE
QUICKLY TO THE NE EARLY THIS MRNG. AS FOR RAINFALL...THE HEAVIEST
RAIN OF 1 TO 2 INCHES FELL MAINLY OVER OUR EXTREME SERN ZONES. THE
LEAST AMOUNT OF RAIN WAS OVER NWRN AL WITH ARND ONE HALF OF AN
INCH...WITH ARND ONE INCH ELSEWHERE. THUS BASED ON RADAR TRENDS AND
MODEL DATA WENT AHEAD AND CANCELLED THE FFA FOR THE ENTIRE CWA. WILL
KEEP THE WIND ADVISORY GOING THRU MIDNIGHT DUE TO 8H WINDS ARND 50
KTS FOR MOST OF THIS TIME FRAME. WIND GUSTS BETWEEN 35 AND 40 MPH
SHOULD BE POSSIBLE TODAY AND PORTIONS OF TONIGHT.

OTHERWISE TEMPS WILL START OUT THIS MRNG (12Z) IN THE 50S. HOWEVER AS
THE CDFNT MOVES ACROSS THE CWA LATER THIS MRNG...TEMPS WILL FALL
INTO THE LOWER 40S BY THE LATE AFTN. THUS A RAW WINDY DAY SHAPING UP
WITH CLOUDS AND SCT LIGHT RAIN. THE LIGHT RAIN WILL TAPER OFF TONIGHT
BUT MAY MIX WITH SNOW AFTER MIDNIGHT. NO ACCUMULATIONS EXPECTED.
BASED ON THE NAM AND ECMWF WILL GO AHEAD AND END THE CHC OF LIGHT PCPN
ON THURSDAY SINCE IT LOOKS TO DRY ATTM.

WILL KEEP THURSDAY THRU SATURDAY DRY AS A SFC RIDGE BUILDS ACROSS THE
REGION. BY SUNDAY A CDFNT WILL BEGIN TO AFFECT THE TN VALLEY
ESPECIALLY BY SUNDAY NIGHT AND INTO MONDAY. ATTM NOT SURE IF THE PCPN
CHANCES WILL LINGER INTO TUESDAY BUT THE SUPER BLEND MODELS ARE
SHOWING LOW POPS...SO WILL KEEP A SLIGHT CHC OF PCPN ON TUESDAY. FOR
NOW WILL KEEP PCPN AS SHRA SINCE WIND SHEAR AND INSTABILITIES LOOKS
TOO WEAK.

AFTER A COUPLE OF COOL DAYS THIS WEEK (ARND 50)...TEMPS WILL BEGIN
TO WARM UP BY SUNDAY AND INTO THE BEGINNING OF NEXT WEEK (IN THE MID
60S).

007

&&

.AVIATION...
FOR 12Z TAFS...THE FINAL ROUND OF TSRA ALONG A PREFRONTAL TROUGH HAS
SHIFTED EWD INTO NW GEORGIA -- WITH STRONG COLD FRONT CURRENTLY
APPROACHING THE MSL TERMINAL. WINDS WILL VEER TO WSW AS COLD FRONT
INITIALLY CROSSES THE TERMINALS...WITH FURTHER VEERING TO WNW
EXPECTED WITHIN 3 HRS OF INITIAL WIND SHIFT. BKN-OVC MVFR STRATUS
WILL BUILD IN RAPIDLY FOLLOWING FROPA WITH A FEW -SHRA PSBL. FAIRLY
WIDESPREAD -RA WILL BEGIN CONCURRENT WITH WIND SHIFT TO WNW...ALONG
WITH PREVAILING MVFR VSBY AND PERHAPS INTERMITTENT DROPS TO IFR-
LEVEL CIGS. CONDS WILL IMPROVE FROM SW-TO-NE LATE THIS AFTN WITH
WINDS IN THE 12G20 KNOT RANGE EXPECTED TO GRADUALLY SUBSIDE DURING
THIS PERIOD AS WELL. THERE IS SOME UNCERTAINTY REGARDING HOW QUICKLY
STRATUS WILL CLEAR THE REGION LATE TONIGHT...BUT CIGS WERE RAISED
INTO THE VFR CATEGORY BTWN 25/00-03Z.

70/DD

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALZ001>010-016.

TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 24, 8:54 AM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
854 AM CST WED FEB 24 2016

ALZ001>010-016-TNZ076-096-097-251100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
854 AM CST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

STRONG GRADIENT WINDS WILL BE POSSIBLE TODAY AND THIS EVENING WITH
SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 40
MPH...ESPECIALLY IN THE HIGHER ELEVATIONS. A WIND ADVISORY IS IN
EFFECT THROUGH MIDNIGHT TONIGHT FOR THE ENTIRE TENNESSEE VALLEY.

AS THE RAIN TAPERS OFF TONIGHT...IT MAY MIX WITH LIGHT SNOW MAINLY
AFTER MIDNIGHT. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

TT

In the hours before

Local storm report, Feb 24, 6:06 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
606 AM CST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     FLOOD            5 SW ALBERTVILLE        34.21N 86.26W
02/24/2016                   MARSHALL           AL   EMERGENCY MNGR

            WHITE OAK ROAD IS CLOSED NEAR NEEDMORE ROAD DUE TO WATER
            OVER THE BRIDGE. DEPTH OF WATER OVER BRIDGE IS ESTIMATED
            TO BE AROUND ONE FOOT.

&&

CSTUMPF

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 6:08 PM CSTSpecial Weather StatementHUNFranklin37 min
Feb 23, 6:42 PM CSTSpecial Weather StatementHUNColbert33 min
Feb 23, 11:54 PM CSTSpecial Weather StatementHUNFranklin51 min
Feb 24, 12:10 AM CSTAreal Flood WarningHUNDeKalb16 hr
Feb 24, 12:36 AM CSTSevere Thunderstorm WarningHUNColbert, Franklin24 min
Feb 24, 12:39 AM CSTAreal Flood WarningHUNMadison6 hr
Feb 24, 12:59 AM CSTSpecial Weather StatementHUNLawrence46 min
Feb 24, 1:05 AM CSTSpecial Weather StatementHUNCullman40 min
Feb 24, 1:27 AM CSTSevere Thunderstorm WarningHUNCullman, Morgan33 min
Feb 24, 1:58 AM CSTSevere Thunderstorm WarningHUNMadison, Marshall, Morgan32 min
Feb 24, 2:30 AM CSTSpecial Weather StatementHUNDeKalb, Jackson45 min
Feb 24, 4:00 AM CSTSpecial Weather StatementHUNDeKalb, Jackson, Marshall60 min
Feb 24, 6:16 AM CSTAreal Flood WarningHUNDeKalb, Marshall6 hr
Feb 24, 6:48 AM CSTAreal Flood WarningHUNMadison3 hr
Feb 24, 9:43 AM CSTAreal Flood WarningHUNMadison6 hr
Feb 24, 3:57 PM CSTAreal Flood WarningHUNDeKalb3 hr

Nearby

River Flood Warnings in Alabama, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.